Still Sick and tired

Robert C. H.
By Robert C. H. Latest Reply 2010-04-30 20:56:22 -0500
Started 2010-04-28 15:00:02 -0500

I have not been on this site for a long time,as I was and still am suffering from Panic attacks. due to them I was told tostop insulin,just take pills,Then they cut back on the pills.It was all due to the attacks that totally drained me, and I slept for long hours, and couldn't keep a regular schedule, I went to see my Dr.the other day and He said I am starting to lose the battle with Diabetes and started me back on Actos and glibizide, but I don't know if it will work until my panick attacks are under control, my own feelings are to control the panic attacks then work on the Diabetes, Any suggestions?


7 replies

joni55
joni55 2010-04-30 20:07:30 -0500 Report

I suffer from panic feelings every morning when I wake up. They last a couple of hours. It is a horrible way to start the day. Any suggestions would be appreciated. I do hope you find a resolution, Robert.

Robbibird3
Robbibird3 2010-04-28 20:04:54 -0500 Report

Well i know it is going to be difficult and I understand very well what you are going through as I do have panic attacks, anxiety and depression as well as my type 2 diabetes and a host of other medical difficulties.

It is my opinion that you can learn to ease your panics and to reduce your sugar levels. Until the past two and a 1/2 years when I have had vomiting. severe nausea and diarrhea episodes I was well within balance.

My first vomiting episode occurred 2 1/2 years ago while I was on metformin. For some reason I started vomiting 3-4 times a week regardless of what I ate or drank. I began to lose weight I was 310 lbs back then and had dropped to 205 lbs within a few weeks. Too much weight loss too fast and I didn't understand why. One minute everything was fine the next I had projectile vomiting. Then while my immune system was struggling with that I got the flu and could not keep anything down and had to be hospitalized while my primary ran every test he could think of and he had a GI guy do scopes from both ends. Discovered I had diverticulosis first then as the vomiting continued then had additional scopes done and found an H Pylori infection so I was treated for that. Then I started having swallowing problems and painful episodes so when I was having some type of scan where you ate something and it was treated with something that they could follow on some type of x-ray machine, barium I think then toward the end of it they had squished my stomach down against the inside of my back while the vomiting got intense again. H Pylori infection wasn't completely gone it had condensed to the back of my stomach well that last segment of scan caused a resurgence of that infection so had to take more antibiotics. By this time my primary remembered that some people had reported problems with vomiting and metformin so maybe if he took me off that I would be okay. Well it went away until June 2009 when I started having problems taking medicine again. So first thing I did was to rearrange the way I took my medicine thing my stomach had gotten weaker and I needed to eat before taking all of my medicine. Well that didn't work so I stopped taking all of my medicine. I knew I had a lot of medical problems for which I had medication for and not all of them could have been cured that I could live without any medication at all. So I gradually startde taking certain medicine that I knew I just had to take. Then in March after a month of no vomiting or other issues I tried to add the rest of my medicines again and bam within 24 hours I was vomiting, severely nauseated and had diarrhea. Well I stopped taking those last medications I added. Then I wrote down everything that was going on in a summary of five pages. I had an appointment with my GI specialist so he was the first to read it. He recommended that I add 1 medicine at a time for a week period of time if I had no issues then add one more until. I had all my medications again if I had issue stop taking that medicine. It could be one or more from my list but whatever the result let him know. Two days later I saw my primary after he went over my labs and everything I had him read my summary then shared with him what my GI said and he agreed. Wow everyone is all in agreement and on the same page never happened before.
This is my current situation while having high blood sugars and yes I'm having panic attacks too. Wouldn't you if you never knew when projectiles would come or why?
But I turned to my standbys. Breathing slowly belly breathing not lung breathing. Counting and imagining what made me feel calm and safe. It would have to do it was all I had because my medications to help my panic attacks, anxiety and depression are on that list that I have to slowly work my way through and the Wellbutrin I was on for depression, I know what like on it and off it when on Effexor XR was so much better control. No irritability no anger, well little bit maybe, no control of emotions. Want Effexor XR back but insurance don't pay for. Must convince psychologist to ask for better stuff. Rapid thoughts again without Seroquel XR to slow them down and anxiety BuSpar gone too. Not happy camper right now. But also don't want projectiles returning again so must follow doctors suggestions. Sometimes cannot relax enough to sleep sometimes I sleep really good sometimes only wake up to go potty and sleep through one full day. For example I could go to bed tonight and wake up anytime from one AM on or could sleep through Thursday and not wake up till Friday morning at six AM.

This is my life until everything get settled again sugars sometime 235, 165, 105 and then go back up to 135. So look up side effects and interactions and discover some of my medications will enhance the effects of my Glucotrol XL and others will interfere causing spikes in my sugar levels. Somehow must balance all this bull crap out so I am in control again

MAYS
MAYS 2010-04-28 15:15:27 -0500 Report

Why not give your doctors suggestion a try and see what happens ?

~ Mays ~

PatriciaThomas
PatriciaThomas 2010-04-28 15:33:13 -0500 Report

I don't mean to be disrespectful, but you must never have had a full blown panic attack. I quit taking 'Glipizide' because it throws me into such panic! I feel as though I'm bouncing off the walls and terrified! I'm about ready to stop the 'Metformin' as well because of digestive discomforts. I've been doing a lot of research and even tried going a few days without either diabetes medicine and the truth in m case anyway,is that the only change in my meter readings were that I actually had a 'DROP' in my glucose level without the pills! I'm going to talk with my doctor and see if he will work with me on a more 'holistic' approach to my medical problems. I hope he is responsive as I would love for my Pancreas to be able to keep me alive for quite some time! Good luck!

joni55
joni55 2010-04-30 20:56:22 -0500 Report

You know something, Patricia. I experienced the same thing coming off of Metformin. My sugars went down too. They are 69-89. I am convinced I don't need it any more.

I have had full blown panic attacks and they are incapacitating. I would not even be able to function for up to an hour. I used to get them in the hospital and they always insisted I knew what was behind them and very often I didn't. I now have them, not as bad, but I still don't know where they are coming from.

Next Discussion: Choose a Meter for You »